Thunderstorm Wind, Quitman
- When
- April 25, 4:45 PM EST
- Where
- Quitman County, Georgetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 31.880, -85.100
Trees and power lines were blown down.
A line of severe thunderstorms tracked across the region on April 25th. Numerous reports of downed trees and power lines were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A line of severe thunderstorms tracked across the region on April 25th. Numerous reports of downed trees and power lines were received. This damage was scattered across a wide area with many counties affected. It is likely a widespread area saw wind gusts in excess of 60 mph with localized areas seeing wind gusts in excess of hurricane force based on the reports received and radar wind velocity data.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 25, 3:33 PM EST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 433 PM EDT SAT APR 25 2015 ...ISOLATED SEVERE STORMS POSSIBLE THROUGH THIS EVENING... .NEAR TERM [THROUGH TONIGHT]... THE NOON EDT REGIONAL SURFACE ANALYSIS SHOWED A WEAK WARM FRONT EXITING OUR FORECAST AREA TO THE NORTHEAST (ACROSS CENTRAL GA), AND A RIDGE ALONG THE WEST FL COAST. THERE WAS A 1008 MB LOW OVER SOUTHEAST LA, ASSOCIATED WITH AN MCS. VAPOR IMAGERY AND UPPER AIR DATA SOWED A +PV ANOMALY (NEAR THE AFOREMENTIONED WARM FRONT) EXITING OFF THE SOUTHEAST COAST. IT WAS THIS FEATURE (ALONG WITH THE WARM FRONT) THAT HELPED TO GENERATE THE DEEP MOIST CONVECTION THIS MORNING. AS OF 3 PM EDT, THE STORMS OVER OUR REGION HAD DECREASED AND WERE RATHER ISOLATED, BEING PRIMARILY DRIVEN BY MESOSCALE BOUNDARY INTERACTIONS AND A CONDITIONALLY UNSTABLE AIR MASS. THERE WAS ANOTHER +PV ANOMALY OVER SOUTHEAST LA THAT WILL TRANSLATE QUICKLY EASTWARD THROUGH THIS EVENING. WE EXPECT SOME OF THE DEEP MOIST CONVECTION ASSOCIATED WITH THIS FEATURE (CURRENTLY THE MCS IN SOUTHEAST LA) TO REACH OUR FORECAST AREA BY LATE AFTERNOON AND EARLY THIS EVENING. RECENT RAP ANALYSES STILL SHOWED 0-6 BULK SHEAR VALUES OF 50 TO 60 KT ACROSS OUR REGION. COUPLED WITH A MOIST, MODERATELY UNSTABLE AIR MASS, THERE COULD STILL BE ISOLATED SEVERE STORMS ACROSS OUR REGION THROUGH SUNSET. DAMAGING WIND GUSTS AND HAIL ARE THE MAIN THREATS, BUT THERE IS JUST ENOUGH 0-1 KM SHEAR (25 KT) TO SUPPORT A LOW-END TORNADO THREAT AS WELL, ESPECIALLY ALONG MESOSCALE BOUNDARIES. AFTER SUNSET THE CAPE WILL DECREASE AND THE FORCING WILL DIMINISH, SO WE EXPECT THE RAIN TO TAPER OFF FROM WEST TO EAST BY MIDNIGHT. .SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]... AT UPPER LEVELS, THE ELONGATE E-W ORIENTED TROUGH OVER NEW ENGLAND AND THE GREAT LAKES WILL AMPLIFY SOUTHWARD AS IT SWEEPS OFF THE EAST COAST. MEANWHILE, AN UPPER LEVEL LOW WILL CUT OFF OVER NEW MEXICO ON SUNDAY AND MOVE EAST TO OKLAHOMA BY MONDAY NIGHT. THE GULF COAST REGION WILL REMAIN UNDER FAIRLY ZONAL FAST FLOW WITH THE SEEMINGLY EVER-PRESENT SUBTROPICAL JET FIRMLY IN PLACE ON SUNDAY. THIS FEATURE WILL LIFT TEMPORARILY NORTHWARD ON MONDAY. AT THE SURFACE, A COLD FRONT WILL DROP SOUTH FROM THE TENNESSEE VALLEY ON SUNDAY TO OFF OUR COASTLINE BY MONDAY. ENOUGH DRY AIR WILL WORK ITSELF INTO OUR NORTHERN ZONES BY SUNDAY TO PRECLUDE CONVECTIVE DEVELOPMENT THERE. AREAS SOUTH OF A DOTHAN TO TIFTON LINE WILL SEE ISOLATED TO SCATTERED STORM DEVELOPMENT ON SUNDAY AFTERNOON WITH COVERAGE INCREASING AS YOU HEAD SOUTH. 50-55 KNOTS OF DEEP LAYER SHEAR WILL OVERLAY SBCAPES IN EXCESS OF 1200 J/KG (ALONG AND S OF I-10) WHICH WILL SUPPORT ORGANIZED CONVETION AND ANOTHER SEVERE WEATHER THREAT. SPC HAS THE ENTIRE FORECAST AREA OUTLINED FOR A MARGINAL RISK OF SEVERE STORMS. HOWEVER, WE FEEL THAT THE BEST THREAT FOR SEVERE WILL BE LIMITED TO THE SOUTHERN HALF OF THE FORECAST AREA WITH DAMAGING WIND AND HAIL THE PRIMARY THREAT. BY MONDAY, INCREASED DRY AIR AND LOWER CAPE WILL PRECLUDE A SEVERE WEATHER THREAT, ALTHOUGH ISOLATED TO SCATTERED STORMS ARE STILL POSSIBLE SOUTH OF THE FLORIDA LINE. .LONG TERM [TUESDAY THROUGH NEXT SATURDAY]... THE UPPER LOW OVER THE PLAINS WILL OPEN UP AS IT MOVES EAST ACROSS THE MISSISSIPPI VALLEY, BUT SOME REMNANT ENERGY WILL BE LEFT BEHIND AND EVENTUALLY DEEPEN INTO ANOTHER CUT-OFF CLOSED LOW SOMEWHERE IN THE VICINITY OF TX OR LA. THERE ARE LARGE DIFFERENCES IN HOW THE MODELS EVOLVE THE LOW EASTWARD WITH THE GFS MORE PROGRESSIVE THAN THE EURO. THERE WILL BE A SURFACE REFLECTION OF THIS FEATURE SOMEWHERE IN THE VICINITY OF THE NORTH CENTRAL GULF COAST BY TUESDAY. AGAIN, THERE ARE MODEL DIFFERENCES AS TO WHAT LATITUDE THE LOW WILL TRACK EWD ALONG. A MORE NORTHERLY TRACK WOULD FAVOR MORE THUNDERSTORMS AND SEVERE THREAT WHILE A MORE SOUTHERLY ROUTE WOULD MEAN MAINLY SHOWERS. THESE DETAILS WILL NEED TO BE WORKED OUT IN FUTURE FORECASTS WHEN WE WILL HOPEFULLY SEE A MODEL CONSENSUS DEVELOP. ONE THING THAT IS CERTAIN IS THAT THE THE TUESDAY THROUGH WEDNESDAY PERIOD WILL BE THE MOST UNSETTLED WITH HIGHEST POPS. LATER IN THE WEEK, THE EURO DRIES US OUT AND THE GFS DEVELOPS ANOTHER GULF LOW. TO ADDRESS THE UNCERTAINTY WE HAVE SLIGHT TO LOW CHANCE POPS IN FOR FRIDAY THROUGH SATURDAY. && .AVIATION... [THROUGH 18Z SUNDAY] MVFR TO VFR CONDITIONS THIS EVENING WILL DETERIORATE TO IFR OVERNIGHT AS LOW CIGS SET IN AROUND MIDNIGHT. LOW VSBYS WILL ALSO BE POSSIBLE AT TLH AND VLD AROUND SUNRISE. WINDS FROM THE WEST-SOUTHWEST WILL BE QUITE GUSTY TODAY AND TOMORROW AT MOST SITES, AROUND 10-15 KTS WITH GUSTS TO AROUND 20 KTS OCCASIONALLY, THOUGH THEY WILL BE LIGHTER OVERNIGHT. && .MARINE... WINDS WILL INCREASE TO CAUTIONARY LEVELS TONIGHT AS A COLD FRONT DRIFTS SOUTH TOWARD THE WATERS. THESE WINDS WILL REMAIN ELEVATED ACROSS THE EASTERN WATERS INTO SUNDAY NIGHT. THE FRONT WILL SLIDE SOUTH IN THE WATERS BY MONDAY MORNING BRIEFLY SWITCHING WINDS TO OFFSHORE. THE FORECAST FROM TUESDAY ONWARD IS HIGHLY DEPENDENT ON THE DEVELOPMENT OF AND TRACK OF A GULF LOW THROUGH THURSDAY. FOR NOW THE FORECAST REFLECTS MODERATE EASTERLY FLOW ON TUESDAY SWITCHING TO STRONGER NORTHWESTERLY FLOW ON WEDNESDAY. THIS FORECAST IS SUBJECT TO CHANGE. && .FIRE WEATHER... MOIST CONDITIONS WILL PERSIST THROUGH THE NEXT FEW DAYS KEEPING RELATIVE HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS. RAIN CHANCES REMAIN IN THE FORECAST THROUGH WEDNESDAY...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL FROM A STRONGER STORM SYSTEM TUESDAY AND WEDNESDAY. && .HYDROLOGY... AN ACTIVE WEATHER PATTERN HAS LEFT MANY OF OUR AREA RIVERS IN ACTION STAGE, WITH A FEW THAT REACHED FLOOD STAGE. THE CHOCTAWHATCHEE RIVER AT BRUCE AND THE APALACHICOLA RIVER AT BLOUNTSTOWN ARE THE ONLY TWO SITES REMAINING IN FLOOD STAGE AND HAVE BOTH PEAKED AND WILL CONTINUE TO FALL OVER THE NEXT FEW DAYS. ADDITIONAL RAINFALL TODAY AND TOMORROW IS NOT FORECAST TO CAUSE ANY FURTHER FLOODING, HOWEVER A ROUND OF HEAVY RAIN ON TUESDAY IN NORTH FLORIDA MAY CAUSE SOME AREA RIVERS TO RISE TO ACTION OR FLOOD STAGE BY MID-WEEK NEXT WEEK. CURRENTLY THE MOST VULNERABLE SITES WOULD BE THE CHOCTAWHATCHEE AT BRUCE AND CARYVILLE AND THE APALACHICOLA RIVER AT BLOUNTSTOWN AGAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 89 69 86 64 / 30 30 20 20 30 PANAMA CITY 74 81 71 79 65 / 20 30 20 30 40 DOTHAN 70 87 64 83 59 / 10 10 10 10 20 ALBANY 70 87 64 81 57 / 30 10 10 10 10 VALDOSTA 71 88 66 82 62 / 40 30 20 20 20 CROSS CITY 73 85 69 84 64 / 30 40 30 40 30 APALACHICOLA 75 83 71 81 68 / 20 40 20 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...HIGH RIP CURRENT RISK UNTIL 2 AM EDT SUNDAY FOR COASTAL BAY. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...FOURNIER SHORT TERM...WOOL LONG TERM...WOOL AVIATION...FOURNIER MARINE...WOOL FIRE WEATHER...WOOL HYDROLOGY...MOORE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1213 PM EDT SAT APR 25 2015 ...TORNADO WATCH 108 CANCELLED... ALZ065>069-FLZ007>012-108-112-251715- COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON 1213 PM EDT SAT APR 25 2015 THE NWS HAS CANCELLED TORNADO WATCH 108...WHICH WAS IN EFFECT FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. HOWEVER...SEVERE STORMS MAY STILL BECOME A THREAT LATER TODAY...SO PLEASE MONITOR FOR FUTURE INFORMATION. FOURNIER
The Ft Rucker radar (KEOX), 58 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
25 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and power lines were blown down.
Quarter size hail was reported near Pataula Creek between Ft. Gaines and Georgetown.
Trees and power lines were blown down.
A tree was blown down across a road in Shellman.
Trees were blown down around Dawson.
A power line was blown down along Sellers Road.
Trees and power lines were blown down.
Strong winds blew down large tree limbs which damaged a metal fence on Gander Lane. Damage was estimated.
Several trees and power lines were blown down with some trees uprooted. In addition, a roof was blown off a building in Leesburg.
A tree was blown down in Oakfield.
Numerous trees and power lines were blown down.
A couple of trees were blown down in Albany.
Several trees and power lines were blown down.
Several trees and power lines were blown down.
Several trees were blown down around Ashburn.
A tree was blown down in the eastern part of Mitchell county close to the border with Colquitt county.
A tree and power line were blown down in Sumner.
A large tree was snapped along Green Street near the train tracks in Doerun.
Numerous trees and power lines were blown down.
A spotter estimated wind gusts near 60 mph near Highway 270 and Highway 33.
Trees were blown down on Votech Drive.
A couple of trees were blown down around Tifton.
Numerous trees and power lines were blown down.
Trees and power lines were blown down.
Trees were blown down around Alapaha.
Trees were blown down around Nashville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572184, 572153, 572154, 572155, 572156, 572157, 572158, 572160, 572161, 572163, 572164, 572165, 572166, 572167, 572168, 572169, 572170, 572172, 572173, 572177, 572178, 572179, 572180, 572181, 572182, 572183.